Thunderstorm Wind, Pike
- When
- March 18, 10:00 PM CST
- Where
- Pike County, Osyka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.000, -90.500
Thunderstorm winds caused minor damage to a house.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 18, 3:20 PM CST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 320 PM CST TUE MAR 18 2003 COMPLEX SPRING-LIKE STORM CONTINUES TO DEEPEN AND STRENGTHEN OVER THE CENTRAL ROCKIES EXTENDING EWD INTO THE PLAINS WITH SEVERE WEATHER ALREADY DEVELOPING FROM PORTIONS OF EAST TEXAS INTO WESTERN LA. SURFACE LOW PRESSURE SYSTEM DEVELOPING IN WRN LA NEAR THE TX BORDER WILL CONTINUE TO DEEPEN AS THE STRONG VORT LOBE ALOFT ROTATES WITH A VERY STRONG JET MEX OUT OF TX INTO LA/AR/MS. SURFACE PRESSURES ARE VERY LOW ACROSS THE ENTIRE SRN PLAINS AND LOWER MS VALLEY. LOW LEVEL SLY JET INCREASING AHEAD OF THIS STRONG NEGATIVE TILT TROF WITH WINDS OF 40 TO 50 KTS AHEAD OF THE SEVERE LINE OF TSTMS NOW MOVING ENE INTO WRN LA. TORNADO WATCH IN EFFECT UNTIL 9 PM CST THIS EVENING FOR MUCHOF WRN AND CENTRAL LA. ORIENTATION OF HIGH LEVEL JET AND LOW LEVEL JET SUGGEST THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM THE BATON ROUGE TO BOGULUSA AREA NWD INTO MS. ONLY A SLIGHT THREAT FOR SEVERE WEATHER TO THE SOUTH OF THIS LINE AND THAT WITH LOW PROBABILITIES DUE TO LIMITED MEAN REL HUM AND INSTABILITY. THE SQUALL LINE WILL SWING ENE OVER THE LOW TO MID MS VALLEY THIS EVENING AND EARLY TONIGHT WITH MUCH LESS COVERAGE ON THE SRN PORTION OF THIS LINE. THREAT OF PRECIP SHOULD END FROM THE WEST TONIGHT AS THE STRONG UPPER TROF SWINGD RAPIDLY NEWD. STRONG CYCLONIC FLOW ALOFT WILL CONTINUE FOR SEVERAL DAYS WITH ONLY A 20 TO 30 PCT CHANCE FOR PRECIP LATE THU INTO EARLY THU NIGHT AS ANOTHER DISTURBANCE ALOFT HELPS THE LOW LEVEL WINDS BACK TO SLY BRINGING A SHORT WINDOWN OF OPPORTUNITY FOR SCT TSRA BEOFRE A DRYING TREND WORKS BACK EWD. HOWEVER A STRONGER DISTURBANCE ALOFT IS FORECAST TO DEEPEN INTO THE SRN ROCKIES BY FRI AND MOVE EWD OVER THE WEEKEND BRINGING ANOTHER CHANCE FOR TSTMS SAT NIGHT AND SUNDAY. SO THE BOTTOM LINE IS A CONTINUATION OF A QUICK CHANGING WEATHER PATTERN THE NEXT 7 TO 10 DAYS OVER THE LOWER MS VALLEY. AS THE PRESSURE GRADIENT WEAKENS LATE TONIGHT AND EARLY THU FOG MAY ONCE AGAIN REDEVELOP OVER PORTIONS OF THE LOWER MS VALLEY. MCB 55/76/54/76 4002 BTR 56/77/55/78 3002 MSY 59/76/59/78 2013 GPT 60/74/60/75 3013 .NEW...NONE. LA...NONE. MS...NONE. 05
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-190500- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 900 PM CST TUE MAR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT ...A TORNADO WATCH IS IN EFFECT FOR THE EASTERN HALF OF COASTAL MISSISSIPPI THROUGH 1 AM... ...A TORNADO WATCH IS IN EFFECT FOR THE NORTHERN HALF OF SOUTHEAST LOUISIANA...MUCH OF EXTREME SOUTHWEST MISSISSIPPI AND THE WESTERN HALF OF COASTAL MISSISSIPPI THROUGH 11 PM... THERE REMAINS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER THE INTERIOR SECTIONS OF SOUTHEAST LOUISIANA AND OVER THE EASTERN HALF OF EXTREME SOUTHWEST MISSISSIPPI. THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER THE REMAINING HALF OF SOUTHEAST LOUISIANA AND OVER COASTAL MISSISSIPPI. A COLD FRONT CURRENTLY MOVING ACROSS SOUTH CENTRAL LOUISIANA IS EXPECTED TO SWEEP THROUGH SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI LATER TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED ALONG AND AHEAD OF THIS FRONT AS IT MOVES EASTWARD. THIS LINE OF STORMS WILL PRESENT A SLIGHT TO MODERATE RISK OF LARGE HAIL...DAMAGING WINDS AROUND 60 MPH AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT BEST CHANCE OF THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY. AT THIS TIME...HAZARDOUS WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME MAINLY FOR LOCATIONS NORTH AND WEST OF BATON ROUGE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
827 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 13 W LIBERTY MS 1.00 INCH HAIL
03/18/03 AMITE REPORTED BY SPOTTERS.LAZ034-035-190335- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 915 PM CST TUE MAR 18 2003 ...TORNADO WATCH EXPIRED... THE TORNADO WATCH WHICH WAS IN EFFECT UNTIL 9 PM HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING PARISHES IN SOUTH CENTRAL LOUISIANA... POINTE COUPEE AND WEST FELICIANA. THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE TORNADO WATCH EARLIER HAS MOVED EAST OF THESE AREAS.
LAZ036-046>048-MSZ068-190340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 920 PM CST TUE MAR 18 2003 ...TORNADO WATCH CANCELLED... THE TORNADO WATCH WHICH WAS IN EFFECT UNTIL 11 PM HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN SOUTH CENTRAL LOUISIANA... EAST BATON ROUGE...EAST FELICIANA...IBERVILLE...WEST BATON ROUGE AND WILKINSON. THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE TORNADO WATCH EARLIER HAS MOVED EAST OF THESE AREAS.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds caused minor damage to a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346211.